Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 34, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 9, 2020, 10:52 AM CST for Jefferson County, Tuscaloosa County, Walker County, Alabama. It took effect at Feb 11, 2020, 7:12 AM CST. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 9, 2020, 10:52 AM CST (16:52 UTC)
- In effect from
- Feb 11, 2020, 7:12 AM CST
- Expired
- Feb 12, 2020, 8:26 PM CST
- In force
- 37 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 58 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Locust Fork at Sayre (SAYA1). The gauge peaked at 35.89 ft at Feb 8, 2020, 11:00 AM CST.
- Action stage
- 25 ft
- Minor stage
- 25 ft
- Moderate stage
- 45 ft
- Major stage
- 49 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02456500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
896
WGUS44 KBMX 091652
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
1052 AM CST Sun Feb 9 2020
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Locust Fork At Sayre Affecting Jefferson...Tuscaloosa and Walker
Counties.
.A new Flood Warning for Locust Fork at Sayre has been issued due to
new forecast rainfall amounts between 4 and 6 inches through the day
on Tuesday. Additional heavy rainfall is possible through the end of
this upcoming week which will cause water levels to remain elevated.
Interests should closely monitor the latest river forecasts through
the upcoming week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC073-125-127-100452-
/O.NEW.KBMX.FL.W.0034.200211T1312Z-200213T1721Z/
/SAYA1.1.ER.200211T1312Z.200212T1200Z.200213T0521Z.NO/
1052 AM CST Sun Feb 9 2020
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Locust Fork At Sayre.
* from Tuesday morning to Thursday morning...or until the warning is
cancelled.
* At 10:00 AM Sunday The stage Was 18.5 feet.
* Flood stage is 25 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Tuesday morning and continue
to rise to near 31.2 feet by Wednesday morning. The river will fall
below flood stage by Wednesday night.
* Impact...At 25 feet...Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$8 follow-up statements
212
WGUS84 KBMX 100336
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
936 PM CST Sun Feb 9 2020
...The flood warning continues for the Locust Fork At Sayre...
.A Flood Warning continues at Sayre due to expected rainfall amounts
between 4 and 6 inches through the day on Tuesday. Additional heavy
rainfall is possible through the end of this upcoming week which
will cause water levels to remain elevated or increase further.
Interests should closely monitor the latest river forecasts through
the upcoming week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC073-125-127-101536-
/O.EXT.KBMX.FL.W.0034.200211T1318Z-200213T2100Z/
/SAYA1.1.ER.200211T1318Z.200212T1200Z.200213T0900Z.NO/
936 PM CST Sun Feb 9 2020
...Flood Warning extended until Thursday afternoon...The Flood
Warning continues for
The Locust Fork At Sayre.
* from Tuesday morning to Thursday afternoon...or until the Warning
is cancelled.
* AT 9 PM Sunday the stage was 13.6 feet.
* Minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 32.7 feet by Wednesday morning.
* Impact...At 25 feet...Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$481
WGUS84 KBMX 101414
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
814 AM CST Mon Feb 10 2020
...The flood warning continues for the Locust Fork At Sayre...
.Heavy rainfall of four to five inches is forecast across the Locust
Fork basin during the next 48 hours...and a flood warning remains in
effect at Sayre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC073-125-127-110213-
/O.EXT.KBMX.FL.W.0034.200211T1426Z-200213T2100Z/
/SAYA1.1.ER.200211T1426Z.200212T1200Z.200213T0900Z.NO/
814 AM CST Mon Feb 10 2020
The Flood Warning continues for
The Locust Fork At Sayre.
* from Tuesday morning to Thursday afternoon...or until the Warning
is cancelled.
* AT 7:00 AM Monday the stage was 12.2 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 32.7 feet by Wednesday morning. The river will fall
below flood stage by early Thursday morning.
* Impact...At 25 feet...Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$508
WGUS84 KBMX 110230
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
830 PM CST Mon Feb 10 2020
...The flood warning continues for the Locust Fork At Sayre...
.Heavy rainfall from today is causing additional rises along the
Locust Fork at Sayre. Additional rainfall of 2 to 3 inches is expected
over the next 24 hours. Therefore, a flood warning remains in effect
at Sayre. Interests should closely monitor the latest river forecasts
through the week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC073-125-127-111428-
/O.EXT.KBMX.FL.W.0034.200211T1113Z-200213T2113Z/
/SAYA1.1.ER.200211T1113Z.200212T1200Z.200213T0913Z.NO/
830 PM CST Mon Feb 10 2020
...Flood Warning extended until Thursday afternoon...The Flood
Warning continues for
The Locust Fork At Sayre.
* from late tonight to Thursday afternoon...or until the Warning is
cancelled.
* AT 8 PM Monday the stage was 16.1 feet.
* Minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...Rise above flood stage by early tomorrow and continue
to rise to near 32.4 feet by Wednesday morning. The river will fall
below flood stage by early Thursday morning.
* Impact...At 25 feet...Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$142
WGUS84 KBMX 110949
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
349 AM CST Tue Feb 11 2020
...The flood warning continues for the Locust Fork At Sayre...
.Heavy rainfall over the past 24 hours is producing rises along the
Black Warrior River basin.. a flood warning remains in effect for the
the Locust Fork At Sayre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Tuesday morning...or sooner if
conditions warrant.
&&
ALC073-125-127-112148-
/O.EXT.KBMX.FL.W.0034.200211T1821Z-200213T1200Z/
/SAYA1.1.ER.200211T1821Z.200212T0600Z.200213T0000Z.NO/
349 AM CST Tue Feb 11 2020
The Flood Warning continues for
The Locust Fork At Sayre.
* from this afternoon to Thursday morning...or until the Warning is
cancelled.
* AT 3:00 AM Tuesday the stage was 21.1 feet.
* Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 27.4 feet by tomorrow morning . The river will fall
below flood stage by tomorrow evening .
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$598
WGUS84 KBMX 111551
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
951 AM CST Tue Feb 11 2020
...The flood warning continues for the Locust Fork At Sayre...
...The flood warning continues for the Black Warrior River At Holt
Lock and Dam...Oliver Lock and Dam...and Selden Lock and Dam...
.Heavy rainfall during the past 24 hours continues to produce rises
and flooding along the Black Warrior River basin...a flood warning
remains in effect for the Black Warrior River at Holt Lock and Dam,
Selden Lock and Dam, Oliver Lock and Dam, and the Locust Fork at Sayre.
Moderate flooding is forecast to occur at Selden Lock and Dam which may
lead to residential flooding in the surrounding area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC073-125-127-120351-
/O.EXT.KBMX.FL.W.0034.200211T1707Z-200213T0936Z/
/SAYA1.1.ER.200211T1707Z.200212T0600Z.200212T2136Z.NO/
951 AM CST Tue Feb 11 2020
The Flood Warning continues for
The Locust Fork At Sayre.
* until late Wednesday night...or until the Warning is cancelled.
* AT 9:00 AM Tuesday the stage was 24.5 feet.
* Minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 27.3 feet by after midnight tonight . The river
will fall below flood stage by tomorrow afternoon .
* Impact...At 25 feet...Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-125-120351-
/O.CON.KBMX.FL.W.0035.000000T0000Z-200213T1108Z/
/TCLA1.1.ER.200211T0919Z.200212T0600Z.200212T2308Z.NO/
951 AM CST Tue Feb 11 2020
The Flood Warning continues for
The Black Warrior River At Holt Lock and Dam.
* until late Wednesday night...or until the warning is cancelled.
* At 8:45 AM Tuesday the stage was 142.1 feet.
* Flood stage is 140 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 144 feet by
after midnight tonight. The river will fall below flood stage
tomorrow afternoon .
* Impact...At 140 feet...Some minor flooding of low-lying areas
occurs.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$
ALC063-065-091-119-125-120351-
/O.EXT.KBMX.FL.W.0036.000000T0000Z-200214T2018Z/
/TODA1.1.ER.200211T0639Z.200212T1200Z.200214T0818Z.NO/
951 AM CST Tue Feb 11 2020
The Flood Warning continues for
The Black Warrior River At Oliver Lock and Dam.
* until Friday afternoon...or until the warning is cancelled.
* At 8:30 AM Tuesday the stage was 133.5 feet.
* Flood stage is 129 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 136.9 feet by
tomorrow morning . The river will fall below flood stage early
Friday morning.
* Impact...At 135 feet...Numerous camphouses and some permanent
residences southwest of Tuscaloosa become cutoff.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-120351-
/O.CON.KBMX.FL.W.0017.000000T0000Z-000000T0000Z/
/WLDA1.2.ER.200207T0607Z.200214T1200Z.000000T0000Z.NO/
951 AM CST Tue Feb 11 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until further notice...or until the warning is cancelled.
* At 9:30 AM Tuesday the stage was 100.5 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 103.7 feet by
early Friday afternoon then begin falling.
* Impact...At 102 feet...Residential flooding begins in the area.
Numerous cabins and trailers in Hale and Greene counties become
flooded. At 98 feet...Some cabins and trailers along the river
begin to flood. At 94 feet...Some secondary roads in the area
begin to flood. Flooding of farm and pasture lands continues. At
90 feet...Pasture and wood lands begin to flood. Livestock
should be moved to higher ground at stages above 90 feet.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$665
WGUS84 KBMX 120305
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
905 PM CST Tue Feb 11 2020
...The flood warning continues for the Locust Fork At Sayre...
...The flood warning continues for the Black Warrior River At Holt
Lock and Dam...Oliver Locak and Dam...and Selden Lock and Dam...
.Heavy rainfall during the past 2 days continues to produce rises
and flooding along the Black Warrior River basin. Flood warnings
remain in effect for the Black Warrior River at Holt Lock and Dam,
Selden Lock and Dam, Oliver Lock and Dam, and the Locust Fork at Sayre.
Moderate flooding is forecast to occur at Selden Lock and Dam which may
lead to residential flooding in the surrounding area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Wednesday morning...or sooner if
conditions warrant.
&&
ALC073-125-127-121505-
/O.EXT.KBMX.FL.W.0034.000000T0000Z-200213T1530Z/
/SAYA1.1.ER.200211T1610Z.200212T0600Z.200213T0330Z.NO/
905 PM CST Tue Feb 11 2020
...Flood Warning extended until Thursday morning...The Flood Warning
continues for
The Locust Fork At Sayre.
* until Thursday morning...or until the Warning is cancelled.
* AT 8 PM Tuesday the stage was 27.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...The river will continue rising to near 28 feet by
after midnight tonight. The river will fall below flood stage
late tomorrow evening.
* Impact...At 25 feet...Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-125-121505-
/O.EXT.KBMX.FL.W.0035.000000T0000Z-200213T1715Z/
/TCLA1.1.ER.200211T0919Z.200211T1900Z.200213T0515Z.NO/
905 PM CST Tue Feb 11 2020
...Flood Warning extended until Thursday morning...The Flood Warning
continues for
The Black Warrior River At Holt Lock and Dam.
* until Thursday morning...or until the warning is cancelled.
* At 8:45 PM Tuesday the stage was 141.6 feet.
* Flood stage is 140 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 142 feet through
midnight tonight, then begin to fall. The river will fall below
flood stage by tomorrow evening.
* Impact...At 140 feet...Some minor flooding of low-lying areas
occurs.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$
ALC063-065-091-119-125-121505-
/O.EXT.KBMX.FL.W.0036.000000T0000Z-200215T1531Z/
/TODA1.1.ER.200211T0639Z.200212T1800Z.200215T0331Z.NO/
905 PM CST Tue Feb 11 2020
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The Black Warrior River At Oliver Lock and Dam.
* until Saturday morning...or until the warning is cancelled.
* At 8:30 PM Tuesday the stage was 135.7 feet.
* Flood stage is 129 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 137.7 feet by
tomorrow afternoon. The river will fall below flood stage
Friday night.
* Impact...At 135 feet...Numerous camphouses and some permanent
residences southwest of Tuscaloosa become cutoff.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-121505-
/O.CON.KBMX.FL.W.0017.000000T0000Z-000000T0000Z/
/WLDA1.2.ER.200207T0607Z.200214T1800Z.000000T0000Z.NO/
905 PM CST Tue Feb 11 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until further notice...or until the warning is cancelled.
* At 8:45 PM Tuesday the stage was 101 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 104.3 feet by
early Saturday morning then begin a slow fall.
* Impact...At 102 feet...Residential flooding begins in the area.
Numerous cabins and trailers in Hale and Greene counties become flooded.
* Impact...At 105 feet...Severe residential flooding occurs in the
area...and evacuations may become necessary.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$048
WGUS84 KBMX 121531
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
931 AM CST Wed Feb 12 2020
...The flood warning is cancelled for the Black Warrior River At Holt
Lock and Dam...
...The flood warning continues for the Locust Fork At Sayre...
...The flood warning continues for the Black Warrior River At Oliver
Lock and Dam...
...The flood warning continues for the Black Warrior River At Selden
Lock and Dam...
.Rises continue along the lower Black Warrior River...but levels
are now beginning to fall along the upper portions ofthe river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC073-125-127-130330-
/O.EXT.KBMX.FL.W.0034.000000T0000Z-200213T1821Z/
/SAYA1.1.ER.200211T1610Z.200212T0800Z.200213T0621Z.NO/
931 AM CST Wed Feb 12 2020
...Flood Warning extended until Thursday afternoon...T
he Flood Warning continues for
The Locust Fork At Sayre.
* until Thursday afternoon...or until the Warning is cancelled.
* AT 9:00 AM Wednesday the stage was 27.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...The river will continue to fall to below flood stage by
after midnight tonight.
* Impact...At 25 feet...Flooding of low lying wood lands and
agricultural lands along the Locust Fork occurs.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$
ALC063-065-091-125-121601-
/O.CAN.KBMX.FL.W.0035.000000T0000Z-200212T1915Z/
/TCLA1.1.ER.200211T0919Z.200211T1900Z.200212T0728Z.NO/
931 AM CST Wed Feb 12 2020
The Flood Warning is cancelled for
The Black Warrior River At Holt Lock and Dam.
* At 8:45 AM Wednesday the stage was 138.8 feet.
* Flood stage is 140 feet.
* Fell below flood stage at 1:28 AM Wednesday.
* Forecast...The river will continue to fall to the next few days.
* Impact...At 140 feet...Some minor flooding of low-lying areas
occurs.
&&
LAT...LON 3324 8744 3321 8752 3320 8759 3322 8759
3326 8751 3327 8745
$$
ALC063-065-091-119-125-130330-
/O.EXT.KBMX.FL.W.0036.000000T0000Z-200214T1237Z/
/TODA1.1.ER.200211T0639Z.200212T0015Z.200214T0037Z.NO/
931 AM CST Wed Feb 12 2020
...Flood Warning extended until Friday morning...
The Flood Warning continues for
The Black Warrior River At Oliver Lock and Dam.
* until Friday morning...or until the warning is cancelled.
* At 8:30 AM Wednesday the stage was 133.9 feet.
* Flood stage is 129 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Thursday evening...and then continue to fall the next few days.
* Impact...At 132 feet...Flooding of rural roads southwest of
Tuscaloosa occurs. Flooding of lowlands in the area will continue
the next few days.
&&
LAT...LON 3320 8759 3308 8756 3277 8782 3281 8789
3321 8769 3322 8759
$$
ALC063-065-091-130330-
/O.CON.KBMX.FL.W.0017.000000T0000Z-000000T0000Z/
/WLDA1.2.ER.200207T0607Z.200214T0600Z.000000T0000Z.NO/
931 AM CST Wed Feb 12 2020
The Flood Warning continues for
The Black Warrior River At Selden Lock and Dam.
* until further notice...or until the warning is cancelled.
* At 9:15 AM Wednesday the stage was 101.8 feet.
* Flood stage is 90 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 104 feet by
Friday morning then begin falling.
* Impact...At 105 feet...Severe residential flooding occurs in the
area...and evacuations may become necessary. Widespread flooding of
lowlands in the area will continue the next several days.
&&
LAT...LON 3277 8782 3256 8769 3251 8782 3262 8784
3273 8790 3281 8789
$$093
WGUS84 KBMX 130226
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
826 PM CST Wed Feb 12 2020
...The flood warning is cancelled for the Locust Fork At Sayre...
.Levels have fallen below flood stage on the Locust Fork at
Sayre. Therefore, the flood warning has been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last statement issued for this event.
&&
ALC073-125-127-130256-
/O.CAN.KBMX.FL.W.0034.000000T0000Z-200213T1821Z/
/SAYA1.1.ER.200211T1610Z.200212T0800Z.200213T0138Z.NO/
826 PM CST Wed Feb 12 2020
The Flood Warning is cancelled for
The Locust Fork At Sayre.
* AT 8 PM Wednesday the stage was 24.9 feet.
* Fell below flood stage at 7:38 PM Wednesday.
* Flood stage is 25 feet.
* Forecast...The river will continue to fall.
&&
LAT...LON 3371 8694 3358 8705 3345 8733 3348 8737
3362 8714 3373 8698
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 9, 5:53 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Feb 9, 5:53 AM CST, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 553 AM CST Sun Feb 9 2020 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0402 AM CST Sun Feb 09 2020/ Through Tonight. High pressure builds into the region today, but first we are going to have to get rid of the pesky fog in the east. Have increased the extent of the dense fog advisory to the north and west. The good news here is that the fog developed quickly enough that temperatures and dewpoints look to have remained above freezing where the fog has formed and sliding into. Yes there could still be spots that hit or fall just below freezing that may see the dense fog, but these locations are more isolated than widespread so will just be expanding the dense fog and not issuing a freezing fog advisory. Once the fog and low clouds burn off in the south and east, we will be left with variable clouds through the day. Best cloud cover will be in the west as the next system begins to approach. Overall though dry conditions expected today and through Midnight. Clouds will be on the increase tonight in the west, with rain chances entering the picture after Midnight in the far NW and then near the I-59 corridor after 3 am. Rain chances really increase as the next system begins to work toward the area just before sunrise and then slide slowly south and east. Highs today will be in the upper 50s in the northeast to upper 60s in the southwest. Lows tonight will be in the 40s east and 50s west. 16 .LONG TERM... /Updated at 0402 AM CST Sun Feb 09 2020/ Monday through Sunday. This will be a busy week weather-wise across Central AL. Prolonged rainfall leads to flooding concerns for Monday and Tuesday. This transitions to the potential for severe weather Wednesday night into Thursday, which will bring more rain that could cause more flooding concerns. Flooding: Monday and Tuesday A cold front moves southward and stalls across Central AL early Monday. Just how far south the cold front pushes will dictate the specific areas for flooding concerns. Some guidance brings the frontal boundary as far south as I-20, while some show it stalling across our far northern counties. Wherever the boundary sets up, expect prolonged rainfall, with a chance for embedded thunderstorms. Anamously high PWATs are forecast, which will lead to periods of heavy rain, especially in any convective cells. A flood watch will be in effect from 6 AM Monday through 6 PM Tuesday for the northwestern half of Central AL. Within this area, localized flash flooding will also be possible, especially if the band of rain sets up over urban areas. Tuesday night, the trough to our west is expected to swing through the Great Plains and develop a low in Southern TX. As this surface low deepens and lifts northeastward into the ArkLaTex, the stalled frontal boundary is lifted northward as an effective warm front, which should offer a brief reprieve from the heaviest rainfall. Severe Weather: Wednesday into Thursday As we go through the day on Wednesday, the low continues to lift northeastward through the Mid-MS Valley and into Western TN, which places Central AL in the warm sector where we could see some modest destabilization (400-500 J/Kg SBCAPE) ahead of the next approaching cold front. I've added mention for the threat of severe weather Wednesday night into Thursday as the system moves through. Given the track of the surface low and a 50-60kt low level jet, the 0-6km bulk shear is an impressive 70-80kt, though the shear vector is largely parallel to the frontal boundary. Therefore, can't rule out the potential for a few tornadoes for our area. Of course, there are uncertainties that muddy the forecast- First, guidance suggests the surface winds could veer more southwesterly just ahead of the front, limiting the low level directional shear, which could limit the tornado threat. Next, while models have come into good agreement on the evolution and track of the low, the timing is still in question. The GFS is much more progressive and kicks the front through fairly quickly, while the Euro is running about 6 hours slower on getting it through Central AL. For now, the key message should be the potential for severe weather, including tornadoes, Wednesday afternoon through the overnight hours. Exact timing and areas of highest threat will be assessed as higher resolution data becomes available over the next few days. As the front moves through, I would expect flash flood guidance to be on the lower end given the anticipated antecedent conditions, so any additional rainfall could lead to localized flash flooding concerns even if the front is more progressive. The front moves south and east of our area by Thursday afternoon, leading to drier weather for the end of the week. Guidance splits over the weekend on whether another round of rain moves in, so for now, I've kept PoPs on the lower side through Sunday. 25/Owen && .AVIATION... 12Z TAF Discussion. Area of fog and low clouds have moved into EET and impacting most of the eastern sites. ASN seems to be protected so far, but could potentially see a brief window this morning. After 15Z conditions improve with winds up to 10 kts the only concern of the day. May see some MVFR work in after 9z tomorrow, but the bigger concern will be the approaching showers and storms. At this time it appears that the activity will remain west of all sites, except for TCL. Conditions will deteriorate after 12Z Monday. 16 && .FIRE WEATHER... Pesky fog will remain in the east this morning through 9 am. High pressure will build into the region today, but will be short lived. Showers and storms enter the area after Midnight tonight in the NW and will continue to be possible through the end of the week. Heavy rainfall and flooding will be possible, especially across the north and west. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 61 45 63 56 66 / 0 20 100 100 80 Anniston 61 46 66 59 69 / 0 10 90 100 80 Birmingham 63 51 65 59 67 / 0 20 100 100 80 Tuscaloosa 66 53 67 59 67 / 0 30 100 100 80 Calera 64 50 66 60 69 / 0 10 90 100 80 Auburn 61 47 68 60 72 / 0 10 50 70 70 Montgomery 66 49 72 62 75 / 0 0 70 70 70 Troy 66 50 72 62 75 / 0 0 50 60 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... Dense Fog Advisory until 9 AM CST this morning for the following counties: Autauga...Barbour...Bibb...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Dallas...Elmore...Etowah...Hale...Lee...Lowndes...Macon... Marengo...Montgomery...Perry...Pike...Randolph...Russell... Shelby...St. Clair...Talladega...Tallapoosa. Flood Watch from Monday morning through Tuesday afternoon for the following counties: Bibb...Blount...Calhoun...Cherokee... Cleburne...Etowah...Fayette...Greene...Hale...Jefferson... Lamar...Marion...Pickens...Shelby...St. Clair...Sumter... Talladega...Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Feb 9, 9:12 AM CST, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 912 AM CST Sun Feb 9 2020 ALZ011>015-017>050-101815- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 912 AM CST Sun Feb 9 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Many area rivers are in or expected to rise above flood stage. Please see the latest river statements for specific details on the rises and expected crest values. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Many rivers will continue to rise over the next few days. Many have reached flood stage or will reach flood stage. Please see the latest river statements for specific details on the rises and expected crest values. Periods of heavy rainfall are expected Monday through Thursday. Recent heavy rainfall has produced saturated soil conditions, and any additional rainfall could produce flash flooding issues. Severe weather with damaging winds and tornadoes is possible Wednesday afternoon and night. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be necessary Monday and Wednesday.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:26 PM CST | Dense Fog Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 22 more | 12 hr |
| Feb 9, 3:52 AM CST | Flood Watch | BMX | Bibb, Blount, Calhoun, Cherokee, Clay, Cleburne and 16 more | 24 hr |
| Feb 9, 10:59 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 4 days |
| Feb 9, 10:59 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 21 days |
| Feb 9, 11:14 AM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 57 hr |
| Feb 9, 11:20 AM CST | Areal Flood Warning | BMX | Cherokee | 30 hr |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.